Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 179, NWS Amarillo, TX

June 22, 2018Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2018, 6:40 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2018, 6:40 PM CDT (23:40 UTC)
Expired
Jun 22, 2018, 7:45 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:59 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 22, 5:59 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
559 PM CDT Fri Jun 22 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail through 00Z Sunday, although
thunderstorms are expected to impact the Dalhart, Amarillo and
Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR
ceilings and visibilities. South to southeast winds 20 to 30 knots
with gusts near 35 to 40 knots with shift to the north and
northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF
sites and then at the Amarillo TAF site after 07Z to 09Z Saturday.
North to northeast winds 5 to 15 knots at all three TAF sites
after 10Z to 12Z Saturday.

Schneider

&&

.PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/

DISCUSSION...
Upper trough tracking east out of the Rockies and across the
Plains states this evening and tonight along with a cold front
pushing south across the Panhandles tonight will allow for
convection development through this evening and into the overnight
hours tonight. Cold front will move south of the forecast area by
Saturday morning or midday and is expected to become stationary
well south of the Panhandles by Saturday afternoon. Surface ridge
will build in behind the front Saturday across the forecast area
allowing for not as warm conditions.

Frontal boundary forecast to lift north and east as a warm front
by Sunday afternoon as a closed upper low tracks east out of the
northern and central Rockies and then into the central Plains
states by Sunday evening. Convection expected to develop once
again across mainly the northern and eastern Panhandles Sunday
afternoon into Sunday night. Upper high to build in over the
southwestern states by Monday night with northwesterly flow aloft
re-establishing itself over the Panhandles. Shortwave trough to
drop southeast out of the central Rockies Monday night with
chances for convection likely again Monday night. Upper high to
build in over the forecast area by the middle and end of next
week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
337 PM CDT Fri Jun 22 2018

OKZ001>003-TXZ001>020-317-231100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
337 PM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected through tonight. Some storms
through tonight will likely become severe. The main threats will
be hail up to two inches in diameter and gusts of 70 MPH or more.
The potential for tornadoes will also exist this evening. Heavy
rains may occur, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across parts of the Panhandles
Sunday afternoon through Monday night. Some of the storms may
become strong to marginally severe with large hail and strong
winds as the main threats.

.SPOTTER INFORMATION STATEMENT...

Emergency Managers and spotter groups need to be ready for
activation through this evening.

Schneider

In the hours before

Local storm report, Jun 22, 6:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             BOYS RANCH              35.51N 102.25W
06/22/2018  E1.00 INCH       OLDHAM             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1800295

LE
Local storm report, Jun 22, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             VALLEY DE ORO           35.45N 102.11W
06/22/2018  E0.75 INCH       POTTER             TX   PUBLIC

            MPING REPORT OF .75" HAIL.

&&

EVENT NUMBER AMA1800296

LE
Local storm report, Jun 22, 6:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     15 NNW AMARILLO         35.42N 101.93W
06/22/2018  M62 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1800297

LE
Special weather statement, Jun 22, 6:26 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT FRI JUN 22 2018

OKZ002-003-230000-
Texas OK-Beaver OK-
626 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Adams, or 15 miles east of Guymon, moving northeast at
40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hooker, Tyrone, Optima, Hardesty, Bryans Corner, Baker and Adams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3662 10079 3654 10132 3668 10142 3688 10137
      3700 10105 3700 10095
TIME...MOT...LOC 2326Z 244DEG 33KT 3675 10121

DGW
Special weather statement, Jun 22, 6:29 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018

OKZ001-230000-
Cimarron OK-
629 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Campo, or 14 miles north of Boise City, moving
east at 55 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Boise City and Keyes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3699 10214 3674 10228 3669 10259 3677 10278
      3690 10283 3700 10273
TIME...MOT...LOC 2329Z 281DEG 47KT 3694 10246

DGW
Special weather statement, Jun 22, 6:31 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
631 PM CDT FRI JUN 22 2018

TXZ002-007-230000-
Sherman TX-Moore TX-
631 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND
NORTHEASTERN MOORE COUNTIES UNTIL 700 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Sunray, or 16 miles southeast of Stratford, moving
east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3593 10201 3621 10198 3630 10165 3594 10170
TIME...MOT...LOC 2331Z 264DEG 31KT 3616 10187

Guerrero

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:09 AM CDTSevere Thunderstorm WarningAMADallam66 min
Jun 22, 1:36 AM CDTSpecial Weather StatementAMAHansford, Ochiltree39 min
Jun 22, 1:45 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree60 min
Jun 22, 2:09 AM CDTSevere Thunderstorm WarningAMADallam, Hartley66 min
Jun 22, 2:26 AM CDTSpecial Weather StatementAMADallam34 min
Jun 22, 2:46 AM CDTSpecial Weather StatementAMALipscomb, Ochiltree44 min
Jun 22, 2:48 AM CDTSpecial Weather StatementAMAHutchinson42 min
Jun 22, 2:50 AM CDTSpecial Weather StatementAMARoberts40 min
Jun 22, 2:58 AM CDTSevere Thunderstorm WarningAMADallam47 min
Jun 22, 3:07 AM CDTSpecial Weather StatementAMAMoore23 min
Jun 22, 3:27 AM CDTSpecial Weather StatementAMAHemphill, Lipscomb63 min
Jun 22, 3:31 AM CDTSpecial Weather StatementAMAHutchinson, Roberts44 min
Jun 22, 3:32 AM CDTSpecial Weather StatementAMAMoore28 min
Jun 22, 3:42 AM CDTSpecial Weather StatementAMADallam33 min
Jun 22, 3:47 AM CDTSevere Thunderstorm WarningAMAHemphill, Roberts33 min
Jun 22, 4:23 AM CDTSpecial Weather StatementAMACarson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more82 min
Jun 22, 4:40 PM CDTSpecial Weather StatementAMADallam35 min
Jun 22, 4:58 PM CDTSpecial Weather StatementAMAHartley32 min
Jun 22, 5:13 PM CDTSpecial Weather StatementAMADallam32 min
Jun 22, 5:25 PM CDTSpecial Weather StatementAMASherman35 min
Jun 22, 5:28 PM CDTSpecial Weather StatementAMAOldham32 min
Jun 22, 5:31 PM CDTSpecial Weather StatementAMAMoore29 min
Jun 22, 5:36 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Sherman54 min
Jun 22, 5:45 PM CDTSpecial Weather StatementAMADallam15 min
Jun 22, 5:48 PM CDTSpecial Weather StatementAMAOldham27 min
Jun 22, 5:55 PM CDTSevere Thunderstorm WarningAMACarson, Dallam, Hansford, Hartley, Hutchinson, Moore and 1 more65 min
Jun 22, 5:58 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter62 min
Jun 22, 6:05 PM CDTAreal Flood AdvisoryAMASherman42 min
Jun 22, 6:29 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman20 min
Jun 22, 6:31 PM CDTSpecial Weather StatementAMASherman29 min
Jun 22, 6:57 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson34 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningAMACarson, Potter62 min
Jun 21, 11:36 PM CDTSpecial Weather StatementAMATexas24 min
Jun 22, 1:00 AM CDTSpecial Weather StatementAMACimarron45 min
Jun 22, 8:07 AM CDTSpecial Weather StatementAMABeaver23 min
Jun 22, 8:31 AM CDTSpecial Weather StatementAMABeaver29 min
Jun 22, 4:07 PM CDTSpecial Weather StatementAMACimarron23 min
Jun 22, 4:19 PM CDTSevere Thunderstorm WarningAMACimarron56 min
Jun 22, 4:30 PM CDTSpecial Weather StatementAMACimarron15 min
Jun 22, 4:45 PM CDTSpecial Weather StatementAMACimarron30 min
Jun 22, 4:57 PM CDTTornado WarningAMACimarron48 min
Jun 22, 5:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas60 min
Jun 22, 5:40 PM CDTSevere Thunderstorm WarningAMATexas65 min
Jun 22, 6:26 PM CDTSpecial Weather StatementAMATexas34 min
Jun 22, 6:29 PM CDTSpecial Weather StatementAMACimarron31 min
Jun 22, 6:58 PM CDTSpecial Weather StatementAMATexas32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.